Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 61, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Nov 14, 2021, 1:31 PM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Nov 15, 2021, 12:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 1:31 PM PST (21:31 UTC)
- In effect from
- Nov 15, 2021, 12:00 PM PST
- Expired
- Nov 15, 2021, 10:05 PM PST
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS75 KREV 142131 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 131 PM PST Sun Nov 14 2021 CAZ072-NVZ002-160800- /O.NEW.KREV.LW.Y.0061.211115T1700Z-211116T0800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 131 PM PST Sun Nov 14 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MONDAY NIGHT FOR LAKE TAHOE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph expected. Waves 1 to 3 feet. * WHERE...Lake Tahoe. * WHEN...From 9 AM Monday to midnight PST Monday night. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
2 follow-up statements
628 WWUS75 KREV 151050 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 250 AM PST Mon Nov 15 2021 CAZ072-NVZ002-160800- /O.EXT.KREV.LW.Y.0061.211115T2000Z-211116T0800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 250 AM PST Mon Nov 15 2021 ...LAKE WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT FOR LAKE TAHOE... * CHANGES...pushed back start time and increased peak gusts slightly. * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From noon today to midnight PST tonight. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
995 WWUS75 KREV 160605 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1005 PM PST Mon Nov 15 2021 CAZ072-NVZ002-160715- /O.CAN.KREV.LW.Y.0061.000000T0000Z-211116T0800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1005 PM PST Mon Nov 15 2021 ...LAKE WIND ADVISORY IS CANCELLED... Winds have decreased below critical thresholds late this evening. Southwest winds 10 to 15 mph with gusts to 25 mph may continue to produce some chop overnight. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 14, 2:52 AM PST, 10 hours 39 minutes earlier.
Area forecast discussion, Nov 14, 2:52 AM PST, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Reno NV 252 AM PST Sun Nov 14 2021 .SYNOPSIS... Above average temperatures continue through Monday. Areas of decreased air quality will persist through tonight. Low pressure skirting by to the north Monday will bring increased winds, and chances for light rain north of Susanville and Gerlach, A cooling trend to more seasonable temperatures starts Tuesday. A better chance for more precipitation is on tap for late week. && .SHORT TERM... Another very mild afternoon with light winds is in the offing under strong high pressure. Most valleys will see highs top out in the mid 60s to lower 70s. The exception remains around the Lake Tahoe Basin where even with less persistent stratus, yesterday's highs remained mostly in the 50s with a lack of mixing. While slight warming is possible today, it still looks like highs will be mostly in the 50s with poor mixing once again. One other thing of note is air quality trends under the stagnant airmass. Some valley spots in western and west-central NV have seen a creep up in pollution in the past few days during the overnight hours although most spots have remained in the moderate air quality range. Fortunately, much better mixing arrives on Monday to scour out particulates. For Monday, afternoon winds and mixing are expected to improve as a trough approaches from the northwest. Southwest to west wind gusts look to reach 20-30 mph (perhaps locally 30-35 mph for wind prone spots) for much of eastern CA and far western NV with lesser speeds out into west-central NV including Fallon and Hawthorne. Winds look stronger for far northeast CA and northwest NV (north of Susanville and Gerlach). In that area, blended model probabilities continue to indicate a medium-high chance for wind gusts to exceed 35-40 mph, although only a low-moderate chance to exceed 45 mph. As for precipitation Monday, only far northeast CA and northwest NV show much potential during the evening and overnight hours into Tuesday. In any case, light amounts at best are expected with minimal impact given high snow levels. Tuesday will bring a cooldown of around 6-10 degrees with a switch to northerly surface flow as the upper wave moving by to the north pushes a mainly dry cold front (see previous paragraph) through the region. -Snyder .LONG TERM...Wednesday through Next Weekend... Main change for the extended was trending upward with precip chances and wind speeds for Thursday-Thursday night. While we're still not expecting a significant precip event, the latest shift toward a wetter outcome was notable, with about 20% of the ensemble cluster members indicating precip of 0.25-0.50", whereas a day ago fewer than 10% of the cluster members showed this possibility. A more significant percentage (55-65%) of the ECMWF ensemble guidance indicates potential for at least 0.10" liquid around Tahoe, although the GEFS ensemble is less favorable for this wetter trend. Also in question is timing with some guidance sources favoring precip continuing into Friday. The progressive pattern setting up would typically favor a quicker arrival/exit so we'll only linger a few showers into Friday. Preliminary snow levels look to range from 7000- 7500 feet, then falling a few hundred feet toward the end of the event early Friday. Also in play with this improved precip potential will be an increase in winds--first for higher elevations early Thursday then spreading to most valleys Thursday afternoon-evening. While our forecast and the majority of guidance scenarios only indicate wind gusts of 25-35 mph (with Sierra ridge gusts of 60-70 mph), a small number of scenarios leaves open the possibility for a stronger wind burst with the trough/cold front passage. Otherwise from next Wednesday-Sunday, we're expecting high temperatures cooled back to near seasonal averages in the 50s for most lower elevations, and upper 40s-near 50 for Sierra valleys. Thursday might be a few degrees warmer with improved mixing, unless precip also arrives sooner. Widespread cloud cover especially Wednesday-Friday will limit overnight cooling, then cloud cover is projected to decrease for next weekend. MJD && .AVIATION... This morning's FZFG looks to be more limited to the typical KTRK/Martis Valley area through about 17Z this morning, as the low stratus deck that formed over Tahoe the past several days is not evident on this morning's satellite loop when thinner areas of cirrus moved overhead. Otherwise, VFR conditions will prevail areawide for the next few days. Winds will begin to increase early Monday morning along the ridge tops, with turbulence possible. Areas north of a KSVE-KLOL line could see gusts as high as 35 kts Monday afternoon and a 10-15% chance for light showers. There could be another fast moving weather system bringing a chance for rain and high elevation snow around the Thursday PM- Friday AM time frame, along with increased winds and mountain wave turbulence. MJD && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, Nov 14, 1:26 PM PST, 5 minutes before
Special Weather Statement National Weather Service RENO NV 126 PM PST Sun Nov 14 2021 CAZ070-071-NVZ005-161200- Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Empire, and Gerlach 126 PM PST Sun Nov 14 2021 ...Gusty Winds for Northeast CA and Northwestern NV... A weak disturbance will move into British Columbia and the Pacific Northwest on Monday. This system will bring increasing wind and rain potential to Lassen, Eastern Modoc, and northern Washoe counties, particularly to areas north of a Susanville-Gerlach line. West to southwest winds between 15-25 mph with gusts up to 45 mph (occasional isolated gusts up to 50 possible) may create hazardous travel conditions for high profile vehicles through the late evening hours. Areas of blowing dust may also restrict visibility at times until precipitation helps to reduce the dust threat. While most of the precipitation will fall as rain, some isolated snow showers will remain possible above 7,500 feet. http://weather.gov/reno
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.